Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 7, 2018, 2:30 PM MST for Apache County, Arizona. It took effect at Apr 8, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 2:30 PM MST (21:30 UTC)
- In effect from
- Apr 8, 2018, 11:00 AM MST
- Expired
- Apr 8, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS85 KFGZ 072130 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 230 PM MST Sat Apr 7 2018 AZZ111-114-080530- /O.NEW.KFGZ.FW.W.0001.180408T1800Z-180409T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 230 PM MST Sat Apr 7 2018 ...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Flagstaff has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect on Sunday from 11 AM to 8 PM MST. * Affected Area...The Little Colorado River Valley near the New Mexico border, as well the Chuska Mountains and Defiance Plateau. * Timing...Late Sunday morning through Sunday evening. * 20 Foot Winds...West 15 to 25 mph with gusts up to 40 mph. * Minimum Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
3 follow-up statements
910 WWUS85 KFGZ 080436 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 936 PM MST Sat Apr 7 2018 AZZ111-114-081300- /O.CON.KFGZ.FW.W.0001.180408T1800Z-180409T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 936 PM MST Sat Apr 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CHUSKA MOUNTAINS, DEFIANCE PLATEAU AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... * Affected Area...The Little Colorado River Valley near the New Mexico border, as well the Chuska Mountains and Defiance Plateau. * Timing...Late Sunday morning through Sunday evening. * 20 Foot Winds...West 15 to 25 mph with gusts up to 40 mph. * Minimum Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
743 WWUS85 KFGZ 081335 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 635 AM MST Sun Apr 8 2018 AZZ111-114-090300- /O.CON.KFGZ.FW.W.0001.180408T1800Z-180409T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 635 AM MST Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CHUSKA MOUNTAINS, DEFIANCE PLATEAU AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... * Affected Area...The Little Colorado River Valley near the New Mexico border, as well the Chuska Mountains and Defiance Plateau. * Timing...Late Sunday morning through Sunday evening. * 20 Foot Winds...West 15 to 25 mph with gusts up to 40 mph. * Minimum Relative Humidity...7 to 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
828 WWUS85 KFGZ 090237 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 737 PM MST Sun Apr 8 2018 AZZ111-114-090345- /O.EXP.KFGZ.FW.W.0001.000000T0000Z-180409T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 737 PM MST Sun Apr 8 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE CHUSKA MOUNTAINS, DEFIANCE PLATEAU AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... Strong westerly winds have decreased through the evening and the elevated fire weather threat has diminished. Therefore, the Red Flag Warning will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 9:43 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 7, 9:43 AM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 943 AM MST Sat Apr 7 2018 .SYNOPSIS...Expect warm conditions today, with gusty southwest winds by this afternoon. Pacific moisture streaming into the area will bring a slight chance of showers or a stray thunderstorm by this evening, lasting through early Sunday. Gusty winds will persist near the New Mexico state line again on Sunday, with slightly less wind elsewhere. Warmer and dry weather is anticipated for early next week. && .UPDATE...Minor updates were made to winds through tonight, though the overall trend looks good. The strongest winds are not forecast to develop until late this afternoon over western areas, moving eastward and increasing into the evening. Winds will remain strong into the early morning hours on Sunday. Shower activity is expected to be of an isolated to scattered nature, still expected mostly this evening through early Sunday morning. && .PREV DISCUSSION /350 AM MST/...A strong trough approaching the Pacific Northwest will break down the ridge over the area later today. Both lower level and mid-level moisture currently streaming into California will work into Arizona today and tonight. This will manifest itself mainly in the form of higher dewpoints and a weakly unstable layer forming at the mid levels of the atmosphere. There will be just enough for a few showers from the Mogollon Rim northward by late today through early Sunday. An isolated thunderstorm or two cannot be ruled out over the northern zones, where moisture is a bit deeper. Additionally, as pressure falls to our north, wind speeds will increase across Arizona later today, tonight and shifting eastward by Sunday. We have a Wind Advisory out for parts of northern and central Arizona today through late this evening, another Advisory may be needed for the far eastern zones Sunday afternoon. Cooler temperatures are due for Sunday and Monday, after a warm day today. High pressure rebuilds through the middle of next week with unseasonably warm and dry conditons anticipated. Most models now advertising a very strong trough due Thursday and Friday. This could mean some rain and snow showers, with a significant temperature drop and impressive wind speeds, stay tuned. && .AVIATION...For the 18z package...Mostly VFR conditions are forecast for the next 24 hours. Broken high clouds are expected until 00Z, before low to mid clouds move in over higher terrain. Isolated to scattered showers, with a few thunderstorms, are possible from 00Z to 12Z with the best chances north of Interstate 40. In addition, expect increasing wind speeds throughout the day, with gusts to 35 kts possible after 22Z. Winds will remain gusty along and north of the Mogollon Rim overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong southwest winds with gusts in excess of 40 mph expected late this morning through early Sunday morning. A few showers with a slight chance of lightning possible this afternoon through the early morning hours on Sunday. Dry, breezy conditions expected Sunday. Monday through Wednesday...Above average temperatures will continue with dry conditions and no precipitation. Light winds are forecast Monday and Tuesday, with a return of breezy southwest winds Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 2 AM MST Sunday FOR AZZ004>007-009-012-013- 015-039-040. && PUBLIC...AT/Peterson AVIATION...RR FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.